Alert archive / Wisconsin / River Flood Warnings in 2009
River Flood Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 9, 2009, 11:00 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Aug 10, 2009, 6:11 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 9, 2009, 11:00 AM CDT (16:00 UTC)
- In effect from
- Aug 10, 2009, 6:11 PM CDT
- Expired
- Aug 10, 2009, 11:26 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 091600 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1100 AM CDT SUN AUG 09 2009 .RECENT HEAVY RAIN ACROSS NORTH CENTRAL WISCONSIN HAS RESULTED IN SIGNIFICANT RISES ON SOME RIVERS. THE WATER FROM SATURDAY MORNINGS EVENT IS MOVING DOWNSTREAM ON THE TREMPEALEAU RIVER AND WILL CONTINUE TO CAUSE THE RIVER LEVEL TO RISE ALONG AND UPSTREAM OF DODGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-100400- /O.NEW.KARX.FL.W.0008.090810T1000Z-090812T1851Z/ /DDGW3.1.ER.090810T1000Z.090811T0000Z.090812T0051Z.NO/ 1100 AM CDT SUN AUG 09 2009 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL TUESDAY EVENING. * AT 10:00 AM SUNDAY THE STAGE WAS 7.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 10.0 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
5 follow-up statements
000 WGUS83 KARX 092158 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 458 PM CDT SUN AUG 09 2009 .RECENT HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-100958- /O.CON.KARX.FL.W.0008.090810T1000Z-090812T1851Z/ /DDGW3.1.ER.090810T1000Z.090811T0000Z.090812T0051Z.NO/ 458 PM CDT SUN AUG 09 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL TUESDAY EVENING. * AT 4:00 PM SUNDAY THE STAGE WAS 7.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 10.0 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
000 WGUS83 KARX 100206 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 906 PM CDT SUN AUG 09 2009 .RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-101406- /O.EXT.KARX.FL.W.0008.090810T1312Z-090813T0142Z/ /DDGW3.1.ER.090810T1312Z.090811T0600Z.090812T0742Z.NO/ 906 PM CDT SUN AUG 09 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY MORNING. * AT 8:00 PM SUNDAY THE STAGE WAS 7.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 10.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
000 WGUS83 KARX 100835 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 335 AM CDT MON AUG 10 2009 .RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-102035- /O.EXT.KARX.FL.W.0008.090810T2311Z-090813T0142Z/ /DDGW3.1.ER.090810T2311Z.090811T1200Z.090812T0742Z.NO/ 335 AM CDT MON AUG 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY MORNING. * AT 2:00 AM MONDAY THE STAGE WAS 7.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 9.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
000 WGUS83 KARX 101614 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1114 AM CDT MON AUG 10 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-101644- /O.CAN.KARX.FL.W.0008.000000T0000Z-090813T0142Z/ /DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1114 AM CDT MON AUG 10 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. * AT 10:00 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY... OPTIONAL. DESCRIBE RECENT TRENDS/PEAKS/ETC IN RIVER CONDITIONS . * FLOOD STAGE IS 9 FEET. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 9.0 FEET TUESDAY. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
000 WGUS83 KARX 101626 CCA FLSARX FLOOD STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LA CROSSE WI 1126 AM CDT MON AUG 10 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-101644- /O.CAN.KARX.FL.W.0008.000000T0000Z-090813T0142Z/ /DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1126 AM CDT MON AUG 10 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. * AT 10:00 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 8.8 FEET TUESDAY. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$ ADAMS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 9, 2:59 AM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Aug 9, 2:59 AM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 259 AM CDT SUN AUG 9 2009 .SHORT TERM...THROUGH TUESDAY NIGHT MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM MONDAY NIGHT INTO TUESDAY NIGHT. CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL PWAT...IMPRESSIVE FOR MID AUGUST. TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS. LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS AFTERNOON. TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES. HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO MONITOR CLOSELY. THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S. .LONG TERM...WEDNESDAY THROUGH SATURDAY THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT NIGHT/SUNDAY. && .AVIATION... A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES. WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY. CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE. && .HYDROLOGY... AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM/HYDROLOGY...BINAU AVIATION...DAS
Hazardous weather outlook, Aug 9, 10:43 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1043 AM CDT SUN AUG 9 2009 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-101200- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES... ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT RECEIVED RECENT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90 THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-WIZ054-055-061-101200- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY THUNDERSTORMS THAT OCCUR. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED RECENT HEAVY RAINFALL. TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ
In the hours before
Special weather statement, Aug 9, 10:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CDT SUN AUG 9 2009 IAZ029-030-091745- CLAYTON-FAYETTE- 1054 AM CDT SUN AUG 9 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE COUNTIES... AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:02 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 12 hr |
| Aug 9, 9:07 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 11 hr |
| Aug 9, 12:38 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 62 min |
| Aug 9, 2:35 PM CDT | Flash Flood Watch | ARX | Crawford, Grant, Richland | 12 hr |
| Aug 9, 2:45 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 45 min |
Nearby
River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.